Home → Magazine Archive → July 1969 (Vol. 12, No. 7) → Polynomial and spline approximation by quadratic programming → Abstract

Polynomial and spline approximation by quadratic programming

By D. E. Amos, M. L. Slater

Communications of the ACM, Vol. 12 No. 7, Pages 379-380

The problem of approximation to a given function, or of fitting a given set of data, where the approximating function is required to have certain of its derivatives of specified sign over the whole range of approximation, is studied. Two approaches are presented, in each of which quadratic programming is used to provide both the constraints on the derivatives and the selection of the function which yields the best fit. The first is a modified Berstein polynomial scheme, and the second is a spline fit.

The full text of this article is premium content


No entries found